Alert archive / North Dakota / Wind Chill Warnings in 2011

Wind Chill Warning 3, NWS Bismarck, ND

February 7, 201128 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Feb 7, 2011, 2:32 PM MST for 28 counties in North Dakota. It took effect at Feb 7, 2011, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 2:32 PM MST (21:32 UTC)
In effect from
Feb 7, 2011, 11:00 PM MST
Expired
Feb 8, 2011, 11:00 AM MST
In force
12 hr
Issued by
NWS Bismarck, ND
All 28 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS43 KBIS 072132
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CST MON FEB 7 2011

...DANGEROUS WIND CHILLS OVER WESTERN AND CENTRAL NORTH DAKOTA
LATE TONIGHT AND TUESDAY MORNING...

.ARCTIC HIGH PRESSURE SETTLING OVER NORTH DAKOTA TONIGHT WILL
PRODUCE VERY COLD TEMPERATURES. WINDS OF 5 TO 15 MPH WILL COMBINE
WITH THE FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS OVER
ALL OF WESTERN AND CENTRAL NORTH DAKOTA.

WINDS ARE NOT EXPECTED TO BE AS STRONG IN THE FAR
SOUTHWEST...INCLUDING BOWMAN AND HETTINGER. THEREFORE A WIND
CHILL ADVISORY WILL BE IN EFFECT. FOR THE REMAINDER OF WESTERN AND
CENTRAL NORTH DAKOTA...WIND CHILLS MAY DROP TO 40 BELOW...OR
LOWER...AND A WIND CHILL WARNING WILL BE IN EFFECT.

IF YOU MUST VENTURE OUT LATE TONIGHT OR EARLY TUESDAY BE SURE TO
WEAR A HAT AND GLOVES...AND COVER ALL EXPOSED SKIN.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-080545-
/O.NEW.KBIS.WC.W.0003.110208T0600Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
332 PM CST MON FEB 7 2011 /232 PM MST MON FEB 7 2011/

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY. 


* EXPECT WIND CHILLS 40 TO 45 BELOW ZERO LATE TONIGHT AND TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ031-032-040-041-043-044-080545-
/O.NEW.KBIS.WC.Y.0043.110208T0600Z-110208T1800Z/
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT...
BOWMAN...HETTINGER
232 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY. 

* EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO LATE TONIGHT AND EARLY
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
TWH
5 follow-up statements
550 
WWUS43 KBIS 080341
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CST MON FEB 7 2011

...DANGEROUS WIND CHILLS OVER WESTERN AND CENTRAL NORTH DAKOTA
OVERNIGHT AND TUESDAY MORNING...

.ARCTIC HIGH PRESSURE SETTLING OVER NORTH DAKOTA OVERNIGHT WILL
PRODUCE VERY COLD TEMPERATURES. WINDS OF 5 TO 15 MPH WILL COMBINE
WITH THE FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS
OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA.

WINDS ARE NOT EXPECTED TO BE AS STRONG IN THE FAR SOUTHWEST...
INCLUDING BOWMAN AND HETTINGER. THEREFORE A WIND CHILL ADVISORY
IS IN EFFECT. FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH
DAKOTA...WIND CHILLS MAY DROP TO 40 BELOW...OR LOWER...AND A WIND
CHILL WARNING IS IN EFFECT.

IF YOU MUST VENTURE OUT LATE TONIGHT OR EARLY TUESDAY BE SURE TO
WEAR A HAT AND GLOVES...AND COVER ALL EXPOSED SKIN.

NDZ032-041-081145-
/O.UPG.KBIS.WC.Y.0043.110208T0600Z-110208T1800Z/
/O.EXA.KBIS.WC.W.0003.110208T0600Z-110208T1800Z/
BILLINGS-HETTINGER-
INCLUDING THE CITIES OF...MEDORA...MOTT
841 PM MST MON FEB 7 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE PREVIOUS WIND
CHILL ADVISORY HAS BEEN UPGRADED TO A WIND CHILL WARNING.

* EXPECT WIND CHILLS 40 TO 45 BELOW ZERO OVERNIGHT AND TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081145-
/O.CON.KBIS.WC.W.0003.110208T0600Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
941 PM CST MON FEB 7 2011 /841 PM MST MON FEB 7 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY. 

* EXPECT WIND CHILLS 40 TO 45 BELOW ZERO OVERNIGHT AND TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ031-040-043-044-081145-
/O.CON.KBIS.WC.Y.0043.110208T0600Z-110208T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
841 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO OVERNIGHT AND 
  EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

KINNEY
642 
WWUS43 KBIS 080712
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
112 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY FAR SOUTHWEST...AND WIND CHILL WARNING
ACROSS THE REST OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA THROUGH
11 AM MST OR NOON CST TUESDAY MORNING...

.AN ARCTIC HIGH COVERED EASTERN MONTANA AND THE WESTERN DAKOTAS
THIS MORNING. THE HIGH WILL REMAIN NEARLY STATIONARY THROUGH
THE DAY. SUBZERO TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO 15
MPH WILL CAUSE BITTERLY COLD WIND CHILLS. THE WIND CHILL INDEX
WILL RANGE FROM AROUND 30 BELOW IN THE SOUTHWEST TO AROUND 50
BELOW IN THE NORTH CENTRAL. CONDITIONS WILL IMPROVE LATE THIS
MORNING AS TEMPERATURES RISE.  

FROST BITE AND HYPOTHERMIA CAN OCCUR QUICKLY IF PROPER
PRECAUTIONS ARE NOT TAKEN.  BE SURE TO DRESS WARMLY AND KEEP
EXPOSED SKIN TO A MINIMUM IF YOU GO OUTDOORS.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
081515-
/O.CON.KBIS.WC.W.0003.000000T0000Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
112 AM CST TUE FEB 8 2011 /1212 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* EXPECT WIND CHILLS 40 TO 55 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ031-040-043-044-081515-
/O.CON.KBIS.WC.Y.0043.000000T0000Z-110208T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
1212 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* EXPECT WIND CHILLS OF 30 TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. 

&&

$$
932 
WWUS43 KBIS 080944
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY FAR SOUTHWEST...AND WIND CHILL WARNING
ACROSS THE REST OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA
THROUGH 11 AM MST OR NOON CST THIS MORNING...

.AN ARCTIC HIGH COVERED EASTERN MONTANA AND THE WESTERN DAKOTAS
THIS MORNING. THE HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE
DAY. SUBZERO TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO
15 MPH WILL CAUSE BITTERLY COLD WIND CHILLS. THE WIND CHILL INDEX
WILL RANGE FROM AROUND 35 BELOW IN THE SOUTHWEST TO NEAR 50 BELOW
IN THE NORTH CENTRAL. CONDITIONS WILL IMPROVE LATE THIS MORNING AS
TEMPERATURES RISE.

FROST BITE AND HYPOTHERMIA CAN OCCUR QUICKLY IF PROPER
PRECAUTIONS ARE NOT TAKEN.  BE SURE TO DRESS WARMLY AND KEEP
EXPOSED SKIN TO A MINIMUM.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
081745-
/O.CON.KBIS.WC.W.0003.000000T0000Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
344 AM CST TUE FEB 8 2011 /244 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* EXPECT WIND CHILLS 40 TO 50 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$

NDZ031-040-043-044-081745-
/O.CON.KBIS.WC.Y.0043.000000T0000Z-110208T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
244 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* EXPECT WIND CHILLS OF 30 TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
579 
WWUS43 KBIS 081644
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1044 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY FAR SOUTHWEST...AND WIND CHILL WARNING
ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH
11 AM MST OR NOON CST THIS MORNING...

.ARCTIC HIGH PRESSURE OVER AREA WILL REMAIN NEARLY STATIONARY
THROUGH THE DAY. SUBZERO TEMPERATURES COMBINED WITH NORTHWEST
WINDS UP TO 30 MPH WILL CAUSE BITTERLY COLD WIND CHILLS. THE WIND
CHILL INDEX WILL RANGE FROM 25 TO AROUND 40 BELOW ZERO. IT
APPEARS THE WIND CHILL WARNING SHOULD BE ABLE TO EXPIRE AT NOON.
DEPENDING ON HOW QUICKLY TEMPERATURES WARM...A WIND CHILL ADVISORY
MAY BE NEEDED FOR THE AFTERNOON HOURS.

REMEMBER...FROST BITE AND HYPOTHERMIA CAN OCCUR QUICKLY IF PROPER
PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS WARMLY AND KEEP
EXPOSED SKIN TO A MINIMUM.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
081800-
/O.CON.KBIS.WC.W.0003.000000T0000Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1044 AM CST TUE FEB 8 2011 /944 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* EXPECT WIND CHILLS 25 TO AROUND 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ031-040-043-044-081800-
/O.CON.KBIS.WC.Y.0043.000000T0000Z-110208T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
944 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
514 
WWUS43 KBIS 081806
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CST TUE FEB 8 2011

...WIND CHILL WARNING AND ADVISORY ALLOWED TO EXPIRE...

.WITH RISING TEMPERATURES THIS AFTERNOON...THE WIND CHILL WARNING
AND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THERE WILL BE SOME AREAS
THAT SEE WIND CHILLS TO 30 BELOW EARLY THIS AFTERNOON...BUT MOST
AREA WILL EXPERIENCE WIND CHILLS OF 15 TO 25 BELOW. ANOTHER WIND
CHILL ADVISORY IS LIKELY TONIGHT FOR A GOOD PORTION OF WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
081915-
/O.EXP.KBIS.WC.W.0003.000000T0000Z-110208T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1206 PM CST TUE FEB 8 2011 /1106 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

$$

NDZ031-040-043-044-081915-
/O.EXP.KBIS.WC.Y.0043.000000T0000Z-110208T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
1106 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 7, 12:10 PM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Feb 7, 12:10 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
110 PM CST MON FEB 7 2011

.UPDATE...TEMPERATURES AND SKY COVER

&&

.DISCUSSION...THIN STRATUS LAYER IS STILL HOLDING ON ACROSS THE
NORTHWEST AND CENTRAL PART OF THE STATE. ALTHOUGH THERE IS A LOT
OF SUNSHINE GETTING THROUGH. PARTLY SUNNY SHOULD HOLD FOR SKY
COVER THIS AFTERNOON. SOME MINOR ADJUSTMENTS TO TEMPERATURES THIS
AFTERNOON AS MOST AREAS ARE RISING VERY SLOWLY...IF NOT FALLING.
MOST OF THE HIGHS ACROSS THE SOUTH OCCURRED EARLIER THIS MORNING.
OTHERWISE FORECAST LOOKS GOOD FOR TODAY. PROBLEMS ARISE FOR THE
TONIGHT PERIOD. MODEL GUIDANCE IS CLOSER WITH FORECAST LOWS THAN
THIS MORNING...BUT STILL SOME SPREAD. STILL THINK 15 TO 20 BELOW
IS A GOOD BET MOST AREAS...WITH SOME AREA DROPPING BELOW THIS.
WILL TAKE ANOTHER LAST LOOK THIS AFTERNOON BUT ANTICIPATE A WIND
CHILL WARNING FOR AREAS NORTH AND EAST OF LAKE SAKAKAWEA AND THE
MISSOURI...AND WIND CHILL ADVISORY FOR THE SOUTHWEST.

&&

.AVIATION...THIN STRATUS STILL HOLDING AT ISN...MOT AND BIS...BUT
HAS DISSIPATED AT JMS AND DIK. STILL HAVE HOPE THAT THE STRATUS
WILL BREAK UP ACROSS THE NORTHWEST AND CENTRAL...ALTHOUGH WE MAY
HAVE TO DELAY THIS A FEW HOURS. ONCE IT DOES...VFR CONDITIONS
SHOULD PREVAIL THROUGH THE REMAINDER OF THE FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/17/17
Hazardous weather outlook, Feb 7, 11:34 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1234 PM CST MON FEB 7 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081530-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1234 PM CST MON FEB 7 2011 /1134 AM MST MON FEB 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS WIND CHILL TEMPERATURES CAN BE EXPECTED TONIGHT ACROSS
THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILLS WILL REMAIN DANGEROUS AT TIMES TUESDAY MORNING
THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 7, 9:59 AM MST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 AM CST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             7 NW TAYLOR             46.97N 102.53W
02/07/2011  M1.0 INCH        STARK              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

PAYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:32 PM MSTWind Chill AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope20 hr

Nearby

Wind Chill Warnings in North Dakota, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.